Pennsylvania, 2011Flooding in Pennsylvania, March 10 to 14, 2011
March 10 to 14, 2011 · NWS CTP · 30 events in 18 counties and zones
Heavy rainfall between 1 and 2 inches over northwest Pennsylvania and 2 to 4 inches across central and eastern Pennsylvania combined with snowmelt in the northern mountains to produce significant flooding. The worst flooding occurred over the eastern half of the Commonwealth.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall between 1 and 2 inches over northwest Pennsylvania and 2 to 4 inches across central and eastern Pennsylvania combined with snowmelt in the northern mountains to produce significant flooding. The worst flooding occurred over the eastern half of the Commonwealth. A dozen river forecast points crested over moderate flood stage, with many others rising over cautionary and minor flood levels. Numerous road closures resulted from flooding of low-lying areas and small streams and creeks overflowing their banks. Multiple water rescues and isolated evacuations were reported along with one drowning fatality.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Mar 10, 9:42 AM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Mar 10, 9:42 AM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
942 AM EST THU MAR 10 2011
.SYNOPSIS...
A STRONG NORTH-SOUTH FRONTAL SYSTEM OVER THE MIDWEST AND
TENNESSEE VALLEY WILL PUSH EASTWARD INTO THE CENTRAL APPALACHIANS
TODAY. LOW PRESSURE ALONG THE FRONT WILL MOVE SLOWLY TO THE
NORTHEAST...ALLOWING VERY STRONG SOUTHERLY WINDS TO TRANSPORT
DEEP MOISTURE NORTHWARD INTO PENNSYLVANIA. THIS WILL RESULT IN
HEAVY RAIN OVER THE NEXT 24 HOURS ESPECIALLY ACROSS THE EASTERN
THIRD OF THE COMMONWEALTH.
&&
.NEAR TERM /THROUGH TONIGHT/...
STRONG WARM ADVECTION AND MODERATE RAFL WITH HOURLY AMOUNTS OF ONE
QUARTER TO ONE THIRD OF AN INCH COVERS ROUGHLY THE EASTERN HALF OF
CENTRAL PA CURRENTLY...WITH A WELCOME LULL IN THE PRECIPITATION
COINCIDING WITH THE ABATEMENT OF 700 MB WARM ADVECTION OVER THE
LAURELS AND MOST OF WESTERN PA THIS MORNING. UPSTREAM STRONG
UPPER LOW PUSHING EASTWARD INTO THE OHIO VALLEY WITH INSTANT
OCCLUSION DEVELOPING OVER THE CENTRAL APPALACHIANS...PRODUCING A
SECONDARY AREA OF MODERATE TO HEAVY RAINFALL WHICH WILL TRANSLATE
EASTWARD INTO CENTRAL PA THIS AFTERNOON AND EVENING AND PRODUCE
ANOTHER 1 TO ~2 INCHES IN MANY AREAS. THIS AREA WILL REPLACE OR
MERGE WITH WHATEVER IS LEFT OF BANDS OF RAIN OVER THE EASTERN
THIRD OF PA...BRINGING THE HEAVIEST OF THE STORM'S RAINFALL LATE
THIS AFTERNOON AND EVENING. STILL THINKING THE BULLSEYE WILL BE
ALONG MY AND PHILADELPHIA'S FORECAST AREAS BORDERING SCHUYLKILL
COUNTY WHERE A MAX STORM TOTAL BETWEEN 3.5 AND 4.5 INCHES IS STILL
IN THE CARDS AS PER SREFS...GFS...AND GEFS.
THE HEAVY RAIN COMBINED WITH SATURATED SOIL CONDITIONS...HIGHER
THAN NORMAL STREAM FLOWS AND RESIDUAL SNOW MELT WILL ALL
CONTRIBUTE TO POTENTIAL WIDESPREAD FLOODING OF LOW LYING AREAS AND
SMALLER STREAMS AND CREEKS. DESPITE A SLOWER RESPONSE..THE LARGER
MAIN STEM RIVERS MAY ALSO EXCEED FLOOD STAGES AND WILL NEED TO BE
MONITORED CLOSELY. THE FLOOD WATCH CONTINUES FOR THE ENTIRE CWA
THROUGH 12Z FRIDAY.
MDLS SHOW THE OCCLD FROPA IN THE 06-12Z TIMEFRAME WITH DRY SLOT
ENDING PCPN OVER MOST OF THE AREA BY DAYBREAK FRI. COLDER AIR WILL
WRAP INTO THE REGION FROM THE WEST AS THE NEARLY STACKED SYS PULLS
INTO THE ERN GREAT LKS. A DEFORMATION ZONE SHOULD DEVELOP WEST OF
THE LOW FROM LAKE ERIE INTO WV WITH STRONG CAA/DYNAMIC COOLING
AFFORDING A RAIN TO SNOW TRANSITION OVR WRN PA. THERE IS SOME
UNCERTAINTY WITH THE PLACEMENT AND ORIENTATION OF THE DEFORMATION
AXIS..WITH MDLS DISPLAYING MINOR SPREAD WITH THE SFC LOW POSITION.
THE 00Z NAM HAD TUCKED THE LOW ON THE US SIDE OVR THE ERN GRT LKS
AS OPPOSED TO THE GFS/EC/UK/CMC. THE 06Z NAM NOW CLUSTERS WELL
WITH THE CONSENSUS AND HOLDS OFF SNOW ACCUMS UNTIL THE START OF
DY2.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
OPER AND ENSEMBLE DATA ALL TRACKING CLOSED UPPER LOW...CURRENTLY
OVER NORTHERN MISSISSIPPI...NORTHWARD THRU WESTERN PA BY FRIDAY
MORNING. ASSOCIATED DEFORMATION BAND SNOWFALL SHOULD OVERSPREAD
THE W MTNS BY EARLY FRIDAY MORNING...WHILE DRY SLOT WORKS INTO
THE EASTERN HALF OF THE STATE. LATEST SREF DATA INDICATES DEEPEST
MOISTURE AND STEADIEST SNOW LIFTS THRU THE ALLEGHENY MTNS DURING
FRIDAY AFTN AND EVENING. SREF MEAN QPF BTWN 12Z FRIDAY AND 12Z
SATURDAY RANGES BTWN 0.1 AND 0.25 INCHES ACROSS THE W MTNS...ALTHOUGH
HIGHER AMTS SHOULD BE EXPECTED WHERE OROGRAPHIC FORCING IS
MAXIMIZED ALONG THE RIDGE TOPS. AS IS TYPICAL FOR THIS TIME OF THE
YEAR...ACCUMS ARE LIKELY TO BE ELEVATION DEPENDENT DUE TO SFC
TEMPS AOA FREEZING. BEST GUESS TOTAL ACCUMS IN THE 2-4 INCH RANGE
OVR THE NW MTNS AND LAUREL HIGHLANDS. THE SNOW SHOULD TAPER OFF
LATE FRI NIGHT...AS UPPER LOW LIFTS INTO NEW ENGLAND.
FURTHER EAST...THERMAL PROFILES SUGGEST CHANGEOVER FROM SHRA TO
SHSN WON/T OCCUR UNTIL FRI AFTN. THIS...COMBINED WITH DRYING/DOWNSLOPING
FLOW AND WARMER SFC TEMPS...SHOULD RESTRICT ANY ACCUMS EAST OF
THE ALLEGHENY DIVIDE TO LESS THAN AN INCH.
HAVE INCREASED THE WINDS ACROSS MUCH OF THE REGION FRIDAY...BASED
ON BUFKIT DATA SUPPORTING AFTN GUSTS BTWN 25-30KTS...ESP ACROSS
THE LAUREL HIGHLANDS.
HIGH TEMPS FRIDAY SHOULD RANGE FROM NR 50F IN THE DRY SLOT ACROSS
THE SUSQ VALLEY...TO THE M30S OVR THE W MTNS.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
NEXT CLIPPER SLIDES IN ON THE HEELS OF EXITING STORM...ARRIVING
LATER SAT INTO SAT NITE. LATEST OPER CMC AND ECMWF SHEAR THIS
FEATURE OUT BEFORE REACHING PA. HOWEVER...ENOUGH POTENCY
INDICATED BY GEFS/SREF TO SUPPORT A CHC OF RAIN/SNOW SHWRS SAT
AFTN AND NIGHT...MAINLY ACROSS THE W MTNS.
BULK OF MDL DATA INDICATING A MORE IMPRESSIVE SHORTWAVE DIVING SE
OF THE REGION EARLY NEXT WEEK. OPER AND ENS DATA SUGGESTS ASSOC
SFC LOW DEVELOPING OVER THE SOUTHEAST CONUS WILL PASS OUT TO
SEA...RATHER THAN UP THE COAST. GEFS PLUME DATA SHOWING JUST A FEW
MEMBERS WITH MEASURABLE PRECIP LATE MON/MON NITE. THE PATTERN
CONTINUES WED NIGHT/THU WITH YET ANOTHER CLIPPER SLIDING THROUGH
WITH LIGHT PRECIP. STRONGER SYSTEM AND WARMER AIR POSSIBLE FOR
LATE NEXT WEEK.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
GUIDANCE CONTINUES TO BE TO AGGRESSIVE IN IFR CONDS ACRS THE
WESTERN AND CENTRAL AIRFIELDS. THUS WILL KEEP CIGS IN THE LOW MVFR
RANGE. IFR CIGS LKLY TO PERSIST OVR SE TERMINALS BASED ON VSREF
AND UPSTREAM OBSERVATIONAL DATA. DEEP S/SELY LOW LEVEL FLOW
AROUND 50KTS AND STRONG NWD MSTR ADVECTION IN ADVANCE OF SLOWING
N-S FRONTAL SYS MOVG INTO THE CENTRAL APPLCHNS WILL CONTINUE TO
PRODUCE WDSPRD RNFL OVR PA THRU THE PD. EXPECT POOR FLYING CONDS
TO PERSIST THROUGH THE NEXT 24 HOURS AS FNTL WAVE LIFTS NWD ALONG
THE BNDRY AND OCCLUDES NEAR LAKE ONTARIO BY 11/12Z. VERY HVY RAINS
ARE LKLY IN THE 18Z THUR TO 06Z FRI TIMEFRAME OVR ERN SXNS. OCCLD
FROPA EARLY FRI 06-12Z WILL SHIFT WINDS TO A WLY COMPNT AND
IMPROVE LOCAL VIS AND CIGS ACRS CENTRAL AND ERN TERMINALS. HOWEVER
COLD AIR WRAPPING AROUND THE WEST SIDE OF THE SYS WILL COMBINE
WITH SOME UPSLOPE TO KEEP MVFR/IFR CONDS AT BFD/JST..WITH PRECIP
CHANGING OVER TO SNOW BY FRI AFTN. FAST MOVG CLIPPER SYS MAY BRING
LGT SN OR RA TO THE AREA ON SAT.
OUTLOOK...
SAT-MON...MVFR/IFR WEST AND MVFR/VFR EAST.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH FRIDAY MORNING FOR PAZ004>006-010>012-
017>019-024>028-033>037-041-042-045-046-049>053-056>059-
063>066.
&&
SYNOPSIS...STEINBUGL
NEAR TERM...STEINBUGL/DEVOIR
SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD/RXR
AVIATION...STEINBUGL
Hazardous weather outlook, Mar 10, 5:20 AM EST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
520 AM EST THU MAR 10 2011
PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-111030-
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
520 AM EST THU MAR 10 2011
...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ004-005-111030-
WARREN-MCKEAN-
520 AM EST THU MAR 10 2011
...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
PERIODS OF SNOW WILL FALL FRIDAY INTO FRIDAY NIGHT...LIKELY
ACCUMULATING A FEW INCHES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flood, Adams
- When
- March 10, 11:00 AM EST to March 11, 6:00 PM EST
- Where
- Adams County, 0.98 mi W of Fountain Dale to 0.6 mi WSW of Fountain Dale
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.730, -77.439
According to county emergency management, widespread flooding was reported all over the county including roads in Liberty, Mount Joy, Cumberland, Butler, Menallen and Latimore Townships .
Flood, Centre
- When
- March 10, 11:00 AM EST to March 11, 6:00 PM EST
- Where
- Centre County, 1.75 mi NNW of Madisonburg to 1.9 mi SSE of Livonia
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.942, -77.537
Heavy rain produced flooding and road closures over portions of the county. Included were: Upper Georges Valley Road from Bible Road in Potter Township to Egg Hill Road in Potter Township; the eastbound lane of Puddintown Road (state Route 3012) from College Avenue to Orchard Road in College Township; Sinking Creek Road/Fire Hall Road (state Route 2008) from Egg Hill Road in Potter Township to Fire Hall Road in Gregg Township; Woodward Cave Road (state Route 2008) from Coburn Road in Penn Township to Ingelby Road in Haines Township; and Cooper Street/Penns Cave Road/Penns Creek Road/Water Street (state Route 2012) from Kline Road in Gregg Township to Coburn Road in Penn Township.
Flood, Cumberland
- When
- March 10, 11:00 AM EST to March 11, 6:00 PM EST
- Where
- Cumberland County, 2.62 mi NNW of Plainfield to 2.48 mi NW of West Fairview
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.236, -77.294
Heavy rain brought flooding and closed numerous roads. Included were PA 114 between Lisburn Road in Lower Allen Township; Moores Mountain Road in Fairview Township; Lisburn Road between McCormick Drive and Cumberland/York County Line in Lower Allen Township; Mountain Road in North Newton Township; Roxbury Road in Upper Mifflin Township; Park Place Road between Locust Point Road and Speedway Drive in Monroe Township.
Flood waters also caused the mandatory evacuation of the Williams Grove Mobile Home Park. This included 81 mobile homes, where 250 persons were displaced.
Flood, Dauphin
- When
- March 10, 11:00 AM EST to March 11, 7:00 AM EST
- Where
- Dauphin County, 1.39 mi SE of Erdman to 2.39 mi NNE of Skyline View
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.634, -76.663
Heavy rain brought flooding and road closures to portions of Dauphin County. Included were PA 325 between PA 225/Peters Mountain Road and Stroup Lane in Middle Paxton Township; Honeymoon Trail Road between PA 25/Lykens Valley Road and the Dauphin/Schuylkill County Line in Lykens Township and PA 443 between Mumma Road West Hanover Township and Appleby Road in East Hanover Township.
Flood, Blair
- When
- March 10, 11:00 AM EST to March 11, 12:00 AM EST
- Where
- Blair County, 0.65 mi SSE of Frankstown to 0.95 mi E of Geeseytown
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.442, -78.364
The Juniata River was over its banks and affecting Reservoir Road near Route 22.
Flood, Huntingdon
- When
- March 10, 11:00 AM EST to March 11, 6:00 PM EST
- Where
- Huntingdon County, 1.28 mi W of Joller to 2.08 mi ESE of Joller
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.197, -78.094
Flooding resulted in the need for a water rescue for a stranded motorist near Eagle Foundry in Todd Township.
Flood, Huntingdon
- When
- March 10, 11:00 AM EST to March 11, 6:00 PM EST
- Where
- Huntingdon County, 0.92 mi NW of Shirleysburg to 0.79 mi N of Shirleysburg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.311, -77.880
Flooding resulted in an evacuation support request from Huntingdon County EMA in Shirley Township in the area of Buckeye Lane and Pump Station Road. Approximately 15 homes became effectively isolated (on Cummins Road, Aughwick Mills Road and Pump Station Road). All homes were visited and occupied homes were advised that assistance evacuating was available, and one elderly couple ultimately require transportation and housing. Mount Union Fire Department / Ambulance assisted with relocation, and the Red Cross supported accommodations for the couple. No further assistance was required from emergency services.
Flood, Lebanon
- When
- March 10, 11:00 AM EST to March 11, 7:00 AM EST
- Where
- Lebanon County, 0.78 mi W of Lawn to 2.53 mi SSW of Kleinfeltersville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.219, -76.565
The 22nd Street Bridge between Cumberland and Chestnut Streets was closed due to flooding on Quittapahila Creek.
In addition, flooding closed several roads including: Greble Road between Farmers Drive in Bethel Township and Kutztown Road in Jackson Township; Bindnagles Road between Gravel Hill Road and the Lebanon/Dauphin County Line in North Londonderry Township; Blacks Bridge Road between PA 934/Bellegrove Road in North Annville Township and School House Road in East Hanover Township; Heilman Road from Ono Road in East Hanover Township to Thompson Avenue in North Annville Township; Monroe Valley Road between PA 72 and Swatara Creek in Union Township and Lickdale Road between PA 72 and Darkes Road in Swatara Township.
Flood, Huntingdon
- When
- March 10, 1:00 PM EST to March 12, 1:00 AM EST
- Where
- Huntingdon County, 2.13 mi NNW of Shirleysburg to 2.13 mi WSW of Shirleysburg
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.328, -77.888
Aughwick Creek at Shirleysburg crested at 13.43 feet at 4am on March 11th. This is characterized as a moderate flood. At 12.0 feet flood waters from Aughwick Creek cover portions of Gilbo Road, Aughwick Mills Road and Keystone Road in Shirley Township.
Flood, Columbia
- When
- March 10, 1:30 PM EST to March 13, 3:45 PM EST
- Where
- Columbia County, 0.8 mi SW of Grovania to Catawissa
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.962, -76.531
The Susquehanna River at Bloomsburg crested at 22.58 feet on March 12th at 830 am. This is categorized as a moderate flood. At 22.0 feet a number of homes located between the fairgrounds and the river are affected by high water. Several buildings at the airport are also affected.
Flood, Lycoming
- When
- March 10, 1:30 PM EST to March 11, 6:00 PM EST
- Where
- Lycoming County, 2.44 mi WSW of Quiggleville to 3.61 mi ESE of Bastress
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.320, -77.165
Many roads were closed around the region due to flooding. Included were SR 2012 (Sylvan Dell Road), Old Montgomery Pike Road in Armstrong Township, SR 3002 (Middle Road) in Limestone Township from Route 880 to Route 44, and SR 4001 (Little Pine Creek Road) from Route 287 at English Center in Pine Township to Little Pine Camp Area Road in Cummings Township.
Flood, Northumberland
- When
- March 10, 1:30 PM EST to March 11, 6:00 PM EST
- Where
- Northumberland County, 1.39 mi NE of Sunbury Arpt to 2.39 mi NE of Sunbury Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.891, -76.758
Several roads were closed due to flooding, including SR 11 between Duke Street in Northumberland Borough and the Routes 11-15 split at Shamokin Dam. SR 4004 (Mile Post Road) in Upper Augusta Township, between Sunbury and Mount Pleasant Road, was also closed.
Knoebels Resort near Elysburg also reported flood damage. Video from the flood is available at http://youtu.be/hLgDUB_RhX4 .
Flood, Perry
- When
- March 10, 1:30 PM EST to March 11, 6:00 PM EST
- Where
- Perry County, 2.34 mi NNW of Duncannon to 1.55 mi NW of Shermans Dale
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.413, -77.032
Several roads were closed across the county including PA 849/Duncannon Subway between US 22/322 and Market Street in Penn Township; Bistline Bridge Road between Red Rock Road and Couchtown Road in Southwest Township; PA 850 between PA 274/Shermans Valley Road and Center Road in Northeast Madison Township; PA 850 between PA 34/Spring Road in Carroll Township and Mill Road in Spring Township; Fowlers Hollow Road between Union Road/Back Hollow Road in Toboyne Township and Manassas Road in Jackson Township; Dellville Road between Linton Hill Road in Wheatfield Township and Haas Drive in Penn Township.
Flood, Schuylkill
- When
- March 10, 1:30 PM EST to March 11, 6:00 PM EST
- Where
- Schuylkill County, 1.47 mi NNW of Park Place to 0.5 mi SSW of Hometown
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.848, -76.115
Flooding closed several roads across the area including: Route 339 at the intersection of State Route 924 in East Union Township; Highridge Park Road/Gordon Road between Dutchtown and Germanville Road in Butler Township; Route 61 at Seven Stars Road in North Manheim Township; Greenview Road between Berne and Deiberts Valley roads in South Manheim Township; Route 645 between Swopes Valley Road and Route 443 in Pine Grove Township; Route 895 between Hollow and Berger Creek roads in East Penn Township; Route 125 between Pottsville and Schultz streets in Pine Grove Township; Interstate 81 Northbound (restricted to one lane) at Exit 131; and Ridge Road between Main Street and Vista Road in Upper Mahantongo Township.|Flooding was also reported in the Mahanoy area where basement flooding was widespread and flooding was reported on Center Street.
Flood, Sullivan
- When
- March 10, 1:30 PM EST to March 11, 4:00 PM EST
- Where
- Sullivan County, 2.82 mi ESE of Sonestown to Sonestown
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.341, -76.517
Flooding closed severe roads in Sullivan County including Route 154 from Route 220 in Laporte to Canyon Vista Road in Forks Township (near World's End State Park); SR 2002 (Nordmont Road) in Davidson Township between Sonestown and Nordmont; and Churchill Street in Cherry Township from Black Road to Route 220.
Flood, Union
- When
- March 10, 1:30 PM EST to March 11, 6:00 PM EST
- Where
- Union County, Lewisburg to 1.64 mi S of Winfield
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.950, -76.880
Flooding closed several roads across the county including SR 1005 (River Road) in Kelly Township between St. Anthony Street and Route 15; SR 1008 (River Road) in White Deer Township between Cemetery Street and Tabernacle Road; Johnson Mill Road in Buffalo Township from Route 192 to Col. John Kelly Road; Hoffa Mill Road from Route 192 to Col. John Kelly Road; Tabernacle Road from Route 642 in West Milton to River Road in White Deer Township; White Deer Pike between Old Route 15 Road and the Northumberland County line; Beaver Run Road in Buffalo Township from Route 192 to Johnson Mill Road; Fairground Road between Route 192 in Lewisburg and William Penn Drive in Kelly Township; Millmont Road in Lewis Township from Creek Road to Haupt Road; and Creek Road from Pick Road in Hartley Township to Millmont Road in Lewis Township.
Media reports (WNEP.com) also indicated some residential flooding in the Lewisburg area near Buffalo Creek, including closed roads, flooded fields and flooded residential back yards.
Flood, York
- When
- March 10, 1:30 PM EST to March 11, 4:00 PM EST
- Where
- York County, Manchester to 3.04 mi WNW of New Park
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.050, -76.720
Flooding closed roads in portions of York County including: PA 182 between Indian Rock Dam Road and Croll School Road in Spring Garden Township; PA 295/Cragmoor Road between Old Trail Road and Grandview Drive in Newberry Township; Conewago Creek Road between PA 181/George Street and Bowers Bridge Road in East Manchester Township; and Wago Road between Front Street in York Haven Borough and Board Road in East Manchester Township.
In addition, police in Northern York County say a teen driver became stuck when he tried to drive through flood waters on a Manchester Township church property. Around 8:15 on March 10, police say 18-year-old John Myers of Manchester decided to take a short cut through the parking lot of the Stillmeadow Church of the Nazarene in Manchester Township when his 1999 Chevrolet pickup truck became stuck in the high water. Police say Myers and a passenger were unhurt and able to escape.
Flood, Juniata
- When
- March 10, 1:30 PM EST to March 11, 4:00 PM EST
- Where
- Juniata County, 1.26 mi WNW of Richfield to 0.93 mi NNE of Richfield
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 40.690, -77.120
West Branch Mahantango Creek flooded Route 35 near Richfield.
Flood, Perry
- When
- March 10, 3:30 PM EST to March 11, 4:00 PM EST
- Where
- Perry County, 0.63 mi NW of Shermans Dale to 0.55 mi NNE of Shermans Dale
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.327, -77.177
The Sherman Creek at Shermans Dale river gage crested at 11.80 feet on March 11th at 4am. This is categorized as a moderate flood. At 11.0 feet a number of homes along River Road and other low lying areas adjacent to Sherman Creek are affected by high water.
Flood, Schuylkill
- When
- March 10, 5:00 PM EST to March 11, 1:00 PM EST
- Where
- Schuylkill County, 0.8 mi NW of Marstown to 0.69 mi NW of Marstown
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 40.538, -76.391
Flooding on the Swatara Creek resulted in one fatality when a 74 year-old man drove around a flood barrier on Route 645 (Geary Wolfe Road) just south of Pine Grove and was swept away in the flood waters. A swift water rescue was attempted, but the man had already drowned in his truck.
Flood, Cumberland
- When
- March 10, 6:00 PM EST to March 12, 5:30 PM EST
- Where
- Cumberland County, 0.57 mi ESE of New Cumberland to 1.63 mi SW of Eberleys Mill
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.228, -76.870
Yellow Breeches Creek near Camp Hill crested at 10.1 feet on March 11th at 22:15. This is categorized as a moderate flood. At 9.0 feet a number of homes in the Green Lane Farms development are affected by high water. Cedar Cliff Drive on the left bank upstream from the bridge is inundated. Creekwood Drive has several feet of water on it, and water is approaching homes.
Flood, Snyder
- When
- March 10, 8:00 PM EST to March 12, 6:00 AM EST
- Where
- Snyder County, 2.76 mi NW of Penns Creek to 2.69 mi WNW of Penns Creek
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.877, -77.089
The Penns Creek at Penns Creek gage crested at 10.06 feet on March 11th at 1245 pm. This is classified as a moderate flood. At 10.0 feet high water overflows both banks. Several homes and cottages on the left or north bank are affected. Many secondary roads along the creek are closed due to high water levels. At 8.0 feet the left...or north bank overflows downstream of the Route 104 bridge. A campground is affected. A number of secondary roads in the Penns Creek drainage are affected by high water.
Flood, Blair
- When
- March 10, 9:00 PM EST to March 11, 6:00 PM EST
- Where
- Blair County, 0.36 mi NNE of Williamsburg to 0.25 mi SE of Williamsburg
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.475, -78.218
The Frankstown Branch of the Juniata River at Williamsburg crested at 13.77 feet on March 11th at 415 am. This is characterized as a moderate flood. At 13 feet sections of Route 866 from Williamsburg to Ganister are covered by flood waters. At 12 feet the right...or south bank overflows. The road near the river upstream of Williamsburg is inundated. A few homes experience basement flooding.
Flood, Cumberland
- When
- March 10, 11:00 PM EST to March 12, 8:00 PM EST
- Where
- Cumberland County, 1.74 mi NE of New Kingstown to 0.98 mi W of Camp Hill
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.250, -77.049
The Conodoguinet Creek near Hogestown crested at 10.07 feet on March 12th at 230am. The is characterized as a moderate flood. At 10.0 feet some residences in the vicinity of Erb's Bridge Road...Prowell Road...Stone Spring Lane...and Oyster Mill Road are flooded.
Flood, Dauphin
- When
- March 11, 3:00 AM EST to March 12, 7:00 PM EST
- Where
- Dauphin County, 0.54 mi WSW of Hoernerstown to 0.76 mi SSE of Hershey Arpt
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.278, -76.740
Swatara Creek at Hershey crested at 10.97 feet on March 12th at 3 am. This is categorized as a moderate flood. At 10.0 feet a few homes adjacent to the creek upstream of the Route 39 bridge flood.
Flood, Dauphin
- When
- March 11, 7:00 AM EST to March 13, 4:00 AM EST
- Where
- Dauphin County, 0.97 mi SSE of Olmsted Afb to 1.42 mi S of Middletown
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.187, -76.743
Swatara Creek at Middleton crested at an estimated 15.1 feet on March 12th at approximately 8am. This is categorized as a moderate flood. At 14.0 feet residences are affected by high water on both banks upstream of the Vine Street Bridge.
Flood, Lycoming
- When
- March 11, 8:00 AM EST to March 12, 10:00 AM EST
- Where
- Lycoming County, Muncy to 1.68 mi N of Muncy
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 41.200, -76.800
On the West Branch of the Susquehanna River near Muncy the crest was estimated at 22.60 feet on March 12th at 0915. This is categorized as a moderate flood. At 22.0 feet a number of homes are flooded. Route 405 is affected between Muncy and Montgomery.
Flood, Lancaster
- When
- March 11, 12:20 PM EST to March 14, 4:20 AM EST
- Where
- Lancaster County, 2.41 mi ESE of Bainbridge to Marietta Afs
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.072, -76.626
The Susquehanna River at Marietta crested at 52.86 feet on March 12th at 1230 pm. This is categorized as a moderate flood. At 52.0 feet a number of residences in the Wrightsville and Columbia areas begin to be affected. At 49.0 feet Front Street in Wrightsville floods. Low lying areas of Route 624 on the right...or west bank and along Route 441 on the left...or east bank are also affected. Riverside Recreation Area is also inundated.
Flood, Dauphin
- When
- March 11, 2:00 PM EST to March 13, 9:15 AM EST
- Where
- Dauphin County, 2.89 mi SSW of Speeceville to 2.64 mi SSW of Inglenook
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.345, -77.029
The Susquehanna River at Harrisburg crested at 20.09 feet on March 12th at 915 am. This is characterized as a moderate flood. At 19.0 feet a number of homes in West Fairview...Dauphin...and Harrisburg flood. At 17.0 feet basements of residences and businesses on both banks flood. The parking lot on City Island begins to take on water.
Flood, Northumberland
- When
- March 11, 2:20 PM EST to March 13, 4:15 AM EST
- Where
- Northumberland County, Sunbury to 2.98 mi NNE of Fishers Ferry
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.870, -76.770
The Susquehanna River at Sunbury crested at 26.03 feet on March 12th at 0415 am. This is categorized as a moderate flood. At 26.0 feet high water affects a number of homes and businesses in areas not protected by the flood wall and levee system.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Pennsylvania, March 10 to 12, 2011$2.0 million · 11 events
- Winter Storm in Ohio, March 10 to 11, 2011$2.0 million · 8 events
- Damaging Winds in Virginia, March 10, 2011$1.1 million · 60 kt wind · 8 events
- Flooding in New Jersey, March 10 to 14, 2011$700,000 · 6 events
- Winter Storm in Pennsylvania, March 10 to 11, 2011$500,000 · 3 events
- Flash Flooding in Pennsylvania, March 10 to 11, 2011$200,000 · 4 events
- Tornadoes and Damaging Winds in Virginia, March 10, 2011$45,000 · EF1 · 11 events
- Flooding in Ohio, March 10 to 15, 2011$159,000 · 7 events
- Flooding in West Virginia, March 10 to 15, 2011$123,000 · 7 events
- High Wind and Strong Wind in Washington, March 10, 2011$130,000 · 52 kt wind · 3 events
- Damaging Winds in Virginia, March 10, 2011$62,000 · 53 kt wind · 17 events
- Flooding and Heavy Snow in Pennsylvania, March 10 to 12, 2011$50,000 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 292284, 292292, 292300, 292305, 292307, 292309, 292312, 292318, 292407, 292448, 292614, 292618, 292619, 292621, 292622, 292623, 292625, 293217, 292444, 278010, 292471, 292443, 292416, 292440, 292469, 292467, 292472, 292451, 292450, 292463.